Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 15, 2012, 1:35 PM MST for Pima County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 1:35 PM MST (20:35 UTC)
- Expired
- Jul 15, 2012, 2:15 PM MST
- In force
- 40 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 157 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS55 KTWC 152035
SVRTWC
AZC019-152115-
/O.NEW.KTWC.SV.W.0015.120715T2035Z-120715T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
135 PM MST SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF SELLS...
* UNTIL 215 PM MST
* AT 133 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 26
MILES SOUTHWEST OF SELLS...AND MOVING NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORGAN
PIPE NATIONAL MONUMENT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3187 11282 3212 11279 3211 11226 3201 11188
3185 11186 3171 11190 3162 11200
TIME...MOT...LOC 2035Z 173DEG 14KT 3178 11229
$$
MEADOWS3 follow-up statements
933
WWUS55 KTWC 152057
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
157 PM MST SUN JUL 15 2012
AZC019-152115-
/O.CON.KTWC.SV.W.0015.000000T0000Z-120715T2115Z/
PIMA AZ-
157 PM MST SUN JUL 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST
FOR CENTRAL PIMA COUNTY...
AT 151 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED NEAR PAPAGO FARMS...OR 25 MILES WEST OF SELLS TO
5 MILES EAST OF ORGAN PIPE...MOVING NORTH AT 15 MPH.
LAT...LON 3186 11279 3201 11280 3202 11280 3203 11235
3194 11193 3185 11186 3171 11190 3162 11200
TIME...MOT...LOC 2056Z 173DEG 14KT 3186 11230
$$
MEADOWS956
WWUS55 KTWC 152106
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
206 PM MST SUN JUL 15 2012
AZC019-152115-
/O.CON.KTWC.SV.W.0015.000000T0000Z-120715T2115Z/
PIMA AZ-
206 PM MST SUN JUL 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST
FOR SOUTH CENTRAL PIMA COUNTY...
AT 201 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED 6 MILES SOUTHEAST OF PAPAGO FARMS...OR 25 MILES
WEST OF SELLS...MOVING NORTH AT 15 MPH.
LAT...LON 3175 11240 3190 11246 3198 11235 3190 11198
3183 11190 3171 11190 3164 11205
TIME...MOT...LOC 2106Z 173DEG 14KT 3190 11231
$$
MEADOWS167
WWUS55 KTWC 152111
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
211 PM MST SUN JUL 15 2012
AZC019-152120-
/O.EXP.KTWC.SV.W.0015.000000T0000Z-120715T2115Z/
PIMA AZ-
211 PM MST SUN JUL 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY
WILL EXPIRE AT 215 PM MST AS THE CLUSTER OF THUNDERSTORMS HAVE
BEGUN TO DISSIPATE...
LAT...LON 3175 11240 3190 11246 3198 11235 3190 11198
3183 11190 3171 11190 3164 11205
TIME...MOT...LOC 2110Z 173DEG 14KT 3192 11231
$$
MEADOWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:45 AM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 15, 9:45 AM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 945 AM MST SUN JUL 15 2012 .SYNOPSIS...ABUNDANT MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. SOMEWHAT DRIER AIR WILL MOVE INTO THE AREA BY MIDWEEK FOR DECREASING PRECIPITATION CHANCES. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL THEN RETURN LATE IN THE WEEK AND NEXT WEEKEND. && .DISCUSSION...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE MOSTLY CLEAR SKIES TO PARTLY CLOUDY SKIES ACROSS SE AZ AT THIS TIME. 15/16Z DEWPOINTS WERE GENERALLY IN THE 60S F...AND THESE TEMPS WERE NEARLY 2-4 DEGS F LOWER VERSUS 24 HOURS AGO. SURFACE TEMPS VALID 16Z WERE ALSO ABOUT 2-4 DEGS F LOWER VERSUS THIS TIME SAT. 15/12Z KTWC SOUNDING DEPICTED A SLIGHTLY DRIER REGIME VERSUS 24 HOURS AGO...MOST NOTABLY IN THE SURFACE-700 MB LAYER. BLENDED TOTAL PRECIP WATER IMAGERY PRODUCT DEPICTED VALUES RANGING FROM 1.35 INCHES NEAR THE NEW MEXICO BORDER TO NEARLY 1.65 INCHES ACROSS WRN PIMA COUNTY. THESE VALUES WERE ALSO DOWN SOMEWHAT VERSUS 24 HOURS AGO. DEEPER MOISTURE HAS SHIFTED SLIGHTLY EWD AND PRONOUNCED DRYING HAS ENCROACHED UPON FAR WRN PIMA COUNTY AS PER WATER VAPOR IMAGERY. 15/12Z NAM DEPICTED THE MOST FAVORED AREA FOR SIGNIFICANT RAINFALL TO OCCUR GENERALLY EAST OF A GLOBE-TUCSON-NOGALES LINE TO NEAR THE NEW MEXICO BORDER. THE INHERITED OFFICIAL FORECAST HAS HIGH CHANCE- CATEGORY POPS FROM TUCSON EWD...AND A SLIGHT CHANCE OF SHOWERS/ TSTMS ACROSS WRN PIMA COUNTY THIS AFTERNOON AND THIS EVENING. ALSO...HIGH TEMPS THIS AFTERNOON TO AVERAGE ABOUT 5 DEGS F OR SO BELOW NORMAL. && .PREV DISCUSSION...KEPT THE COOLER TREND GOING INTO MONDAY ALONG WITH THE HIGH END CHANCE POPS. MODELS START TO SHOW MID TO UPPER LEVEL DRYING STARTING TUESDAY AND LINGERING THROUGH THURSDAY. SO KEPT A STEADY WARMING TREND GOING THROUGH THE END OF THE WEEK ALONG WITH LOWER POP CHANCES. BIG QUESTIONS REMAIN FOR THE END OF THE PACKAGE. MODELS SHOW AN UPPER LEVEL INVERTED TROUGH SPINNING OVER TEXAS FOR THE MAJORITY OF THE WEEK. THIS TROUGH THEN EJECTS WEST AND HEADS TOWARD SOUTHERN ARIZONA LATE FRIDAY INTO THE WEEKEND. THIS TROUGH WOULD PROVIDE ADDED SUPPORT FOR CONVECTION IF IT PANS OUT. PREVIOUS FORECAST HAD INCREASING POPS FOR THE END OF THE WEEK SO I KEPT THAT TREND GOING. THE OTHER CONCERN FOR THE LATE PERIOD FORECAST IS THE TRACK OF HURRICANE FABIO. THE NHC KEEPS FABIO MOVING NORTH THROUGH THURSDAY BUT HOLDS FABIO WELL OFF THE COAST OF MEXICO. BOTH THE EURO AND GFS SUGGEST THE REMNANTS OF FABIO WILL APPROACH SOUTHERN CALIFORNIA EITHER LATE THURSDAY OR FRIDAY. THIS IS REALLY FAR OUT IN TIME TO TRACK A TROPICAL SYSTEM AND FABIO WOULD NEED TO TAKE A SHARP TURN EAST TO PROVIDE ANY IMPACTS FOR AZ...BUT IT IS WORTH WATCHING FOR ADDED MOISTURE LATE IN THE FORECAST. && .AVIATION...SCT TSRA/SHRA INTO THIS EVENING THEN ISOLD-SCT -TSRA/ -SHRA 06Z-12Z MONDAY. BRIEF WIND GUSTS APPROACHING 45 KTS WITH THE STRONGEST TSRA. OTHERWISE...VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU MONDAY MORNING OR 16/12Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL OCCUR THROUGH MONDAY. ABUNDANT MOISTURE WILL LEAD TO LOCALLY HEAVY RAINFALL. A SLIGHT DRYING TREND IS FORECAST BY MIDWEEK. HOWEVER...ADEQUATE MOISTURE WILL PROVIDE AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY AND THURSDAY. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN BY NEXT WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 15, 9:56 AM MST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 956 AM MST SUN JUL 15 2012 AZZ503-504-506>515-160600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 956 AM MST SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING... THEN ISOLATED THUNDERSTORMS MAY OCCUR LATE TONIGHT. GIVEN THE CONTINUED ABUNDANT MOISTURE IN PLACE...THE MAIN THREAT FOR LATER THIS AFTERNOON INTO EARLY THIS EVENING WILL BE HEAVY RAINFALL. ALSO...GIVEN A SLIGHTLY DRIER NEAR-SURFACE ENVIRONMENT...THERE IS THE POSSIBILITY OF SEVERE WIND GUSTS ASSOCIATED WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY AND TUESDAY. GIVEN THE VERY MOIST ENVIRONMENT...THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. THEREAFTER...SOMEWHAT DRIER AIR WILL LEAD TO DECREASED PRECIPITATION CHANCES WEDNESDAY THROUGH SATURDAY. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE FOR AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-505-160600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- 956 AM MST SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH THURSDAY. THEREAFTER...INCREASING MOISTURE WILL PROVIDE AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:25 PM MST | Special Weather Statement | TWC | 50 min | |
| Jul 15, 2:36 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Jul 15, 2:48 PM MST | Special Weather Statement | TWC | Santa Cruz | 27 min |
| Jul 15, 2:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 15, 3:19 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 15, 3:32 PM MST | Special Weather Statement | TWC | 58 min | |
| Jul 15, 3:45 PM MST | Special Weather Statement | TWC | Cochise | 30 min |
| Jul 15, 4:05 PM MST | Areal Flood Advisory | TWC | Pinal | 115 min |
| Jul 15, 4:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 15, 4:15 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 15, 4:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 15, 4:38 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 15, 4:54 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 66 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.